Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Sever hair loss, hair thinning, dandruff, dry skin post smoking cessation. What could be the cause?

hello Im 32 years old and despite smoking for some years on and off iv lived a paleo lifestyle for last few years, iv always since pre teens suffered with dry scalp and react to alcohol for sure and get severe dandruff when doing so. but now 1 month into giving up smoking my body has been very weird, hair loss , hair thinning, severve dandruff with no trigger foods eaten, and awful skin as though i should alsmost go back on ciggerettes to stop these weird reactions in my body, i went cold turkey , its been 28 days since my last ciggerete. please help, i didnt expect this much problems after quitting
Asked On : Wed, 2 May 2012
Answers:  1 Views:  213
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Addiction Medicine Specialist 's  Response

Usually smoking increases dry skin and dandruff. It also leads to premature ageing and development of wrinkles. So resuming smoking is unlikely to help in the long term. Your body has been used to functioning in the presence of nicotine for long. When you quit, the body finds it difficult to function and sometimes this presents as weird reactions. Do not resume smoking. Wait for a few weeks. If there is still no improvement, see a dermatologist.

Bets wishes.
Answered: Tue, 23 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor